Thunderstorm Wind, Juneau
- When
- April 12, 2:00 AM CST
- Where
- Juneau County, New Lisbon
- Measured
- 55 kt (63 mph)
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.883, -90.167
Law enforcement officials reported numerous trees and power lines downed by wind gusts estimated between 60 and 65 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Law enforcement officials reported numerous trees and power lines downed by wind gusts estimated between 60 and 65 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Apr 11, 8:25 PM CST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
925 PM CDT WED APR 11 2001
CANCELLING FLASH FLOOD WATCH AND TORNADO WATCH.
WATER VAPOR SATELLITE IMAGERY SHOWED THE DRY SLOT HAD WORKED ITS WAY
ACROSS MOST OF THE FORECAST AREA. UPPER LEVEL LOW AND SURFACE
SYSTEM WERE MOVING TO THE NORTHEAST. KDMX RADAR HAD SCATTERED
SHOWERS AND A COUPLE THUNDERSTORMS AHEAD OF THE LOW IN CENTRAL IOWA.
MAIN SEVERE THREAT APPEARS TO HAVE SHIFTED OUT OF THE LA CROSSE
FORECAST AREA AT THIS TIME. SURFACE PRESSURE GRADIENT WAS
INCREASING AS THE LOW CONTINUED TO WIND UP TO OUR SOUTHWEST. WINDS
ACROSS THE FORECAST AREA HAVE YET TO SEE MUCH OF A RISE WITH
STRONGEST WINDS AROUND US. RADAR ESTIMATED RAINFALL AMOUNTS FROM
AROUND A HALF AN INCH UP TO 4 TO 5 INCHES IN DODGE COUNTY. SEVERAL
RECORDING DEVICES SHOWED RAINFALL AMOUNTS OF 2.5 TO 3 INCHES IN
SOUTHEAST MINNESOTA TODAY.
ETA FORECASTS PRESSURE GRADIENTS TO BECOME STRONG ACROSS ENTIRE
FORECAST AREA BY EARLY TOMORROW MORNING AS THE LOW CENTER PASSES TO
THE NORTH. WIND ADVISORY MAY BE NEEDED ENTIRE AREA FOR TOMORROW...
BUT NO TIME TO ISSUE SO WILL WAIT FOR MIDNIGHT CREW SINCE IT WONT
ONSET UNTIL 8 OR 9 AM IN WIsSCONSIN COUNTIES.
COORDINATED WITH SPC.
.LSE....WIND ADVISORY TONIGHT AND THURSDAY...MNZ079-086-087-
094-095-IAZ008>010-018-019-029.
NELSONIAZ011-030-MNZ088-096-WIZ017-029-032>034-041>044-053>055-061-120245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 928 PM CDT WED APR 11 2001 THE TORNADO WATCHES HAVE BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN SOUTHEAST MINNESOTA...HOUSTON AND WINONA. IN NORTHEAST IOWA...ALLAMAKEE AND CLAYTON. IN WISCONSIN... ADAMS BUFFALO CLARK CRAWFORD GRANT JACKSON JUNEAU LA CROSSE MONROE RICHLAND TAYLOR TREMPEALEAU VERNON THE LINE OF SEVERE THUNDERSTORMS HAS MOVED NORTHEAST OF THESE COUNTIES AND SEVERE WEATHER IS NO LONGER EXPECTED. A FEW THUNDERSTORMS WERE STILL MOVING ACROSS ADAMS AND JUNEAU COUNTIES... BUT SEVERE WEATHER IS NOT EXPECTED. NELSON
The La Crosse radar (KARX), 82 km away, was scanning. The volume nearest the first event began at 08:00 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5238051, 5238052, 5238053.